Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 17, 2021, 7:26 PM EDT for Meriwether County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 7:26 PM EDT (23:26 UTC)
- Expired
- Jul 17, 2021, 8:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 30 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748
WWUS82 KFFC 172326
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
726 PM EDT Sat Jul 17 2021
GAZ067-180000-
Meriwether GA-
726 PM EDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MERIWETHER COUNTY
UNTIL 800 PM EDT...
At 725 PM EDT...a strong thunderstorm was centered near Imlac, or 7
miles east of Greenville...moving north at 15 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greenville, Woodbury, Gay, Alvaton, Rocky Mount, Harris City, Imlac
and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3322 8464 3322 8450 3318 8450 3318 8451
3310 8452 3310 8453 3308 8451 3308 8453
3305 8452 3304 8454 3301 8454 3300 8453
3295 8454 3296 8473 3316 8474
TIME...MOT...LOC 2325Z 187DEG 14KT 3303 8459
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:41 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 17, 3:41 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 341 PM EDT Sat Jul 17 2021 .SHORT TERM /Tonight through Sunday Night/... An upper trough extending from the Great Lakes to the Gulf will be the main weather influence for north and central GA this weekend. High pressure over the area has broken down for the time being. This deepening trough should help push a cold front into north GA late Sunday night. Increased dynamics and increased moisture flow should keep scattered to numerous showers and thunderstorms across the forecast area. Storms should diminish some overnight tonight with loss of heating...but have kept pops across the north all night. For Sunday...likely pops over most of the area. With the approaching front...have kept likely for much of north GA Sunday night. Max temperatures expected to be a bit cooler on Sunday due to increased clouds and rain. 41 .LONG TERM /Monday through Saturday/... Monday will start off with widespread rain as a stationary front work it's way through the CWA. While SBCAPE out ahead of the front will range from 1000 to 1500 J/kg the bulk shear is negligible. As a result, this system doesn't look to bring any kind of widespread severe weather threat but there will likely be numerous embedded thunderstorms some of which could produce strong winds that approach severe limits as the initial front moves south. By Tuesday the front will become stationary across central GA. The area of greatest precip will ultimately depend on how far south the front sinks. Continuous SW flow will keep afternoon convection going south of the front, while most of northern GA will receive a break from afternoon thunderstorms as the flow becomes more WNW and dry air settles in. Both the front and NW flow will help to moderate temperatures across the CWA with daytime highs in the mid to low 80s. The difference will be in the RH and the overnight lows. Where N GA is expected to get a break from the humidity and see overnight lows in the 60s, south and central GA will continue to see afternoon dewpoints and overnight lows in the low 70s. The rest of the long term looks relatively unsettled after the front pushes off on Thursday. GA remains in a deep trough through the rest of the week with a weak high pressure system in the gulf keeping warm gulf air flowing in from the WSW. A greater coverage in afternoon showers and thunderstorms will be likely through early next weekend. Vaughn && AVIATION... 18Z Update... VFR should prevail through most of the overnight. Afternoon cumulus SCT040-050 should dissipate around 01z. Scattered showers and thunderstorms expected this afternoon and evening...but could last through the night mainly across the northern taf sites. Some MVFR ceilings...with some IFR..possible after 06z. Winds light west to southwest overnight and 5 to 8kts on Sunday. //ATL Confidence...18Z Update... Medium to high confidence on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 87 69 82 / 40 60 60 80 Atlanta 71 85 70 81 / 40 70 70 80 Blairsville 65 79 64 78 / 60 80 70 80 Cartersville 70 84 69 81 / 50 80 70 80 Columbus 72 90 72 84 / 30 60 60 90 Gainesville 70 84 68 81 / 40 70 70 80 Macon 71 90 71 84 / 30 50 50 90 Rome 71 85 70 84 / 50 70 70 80 Peachtree City 71 87 69 81 / 40 70 70 90 Vidalia 73 91 73 86 / 30 50 50 90 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Vaughn AVIATION...41
Hazardous weather outlook, Jul 17, 3:50 PM EDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 350 PM EDT Sat Jul 17 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 350 PM EDT Sat Jul 17 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms capable of producing locally heavy rainfall, gusty winds and frequent lightning are expected this afternoon and tonight across north and central Georgia. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are possible across north and central Georgia Sunday through Wednesday, mainly in the afternoon and evening. A few storms could become strong with very heavy rain, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 17, 3:58 PM EDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EDT Sat Jul 17 2021
GAZ068-070-172030-
Lamar GA-Pike GA-
358 PM EDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAMAR AND
SOUTHEASTERN PIKE COUNTIES UNTIL 430 PM EDT...
At 358 PM EDT...a strong thunderstorm was centered just south of
Zebulon...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Barnesville, Zebulon, Milner, Meansville, Aldora and Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3316 8424 3313 8414 3304 8411 3299 8427
3299 8429 3300 8430 3299 8430 3299 8433
3308 8437
TIME...MOT...LOC 1958Z 235DEG 7KT 3307 8429
WIND...40MPHSpecial weather statement, Jul 17, 5:51 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Sat Jul 17 2021
GAZ078-089-172215-
Harris GA-Muscogee GA-
551 PM EDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARRIS AND NORTHWESTERN
MUSCOGEE COUNTIES UNTIL 615 PM EDT...
At 550 PM EDT...a strong thunderstorm was near Green Island Hills,
or 8 miles north of Columbus...moving northeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Bibb City, Ellerslie, Flat Rock, Laurel Hills, Green Island Hills,
Midland, Cataula, Columbus Metropolitan Airport and Fortson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3268 8490 3264 8480 3255 8477 3250 8500
3252 8501 3253 8502 3255 8503 3256 8504
3258 8507 3260 8508
TIME...MOT...LOC 2150Z 244DEG 6KT 3257 8498
WIND...40MPHSpecial weather statement, Jul 17, 6:18 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
618 PM EDT Sat Jul 17 2021
GAZ078-089-172245-
Harris GA-Muscogee GA-
618 PM EDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRIS AND
NORTHWESTERN MUSCOGEE COUNTIES UNTIL 645 PM EDT...
At 617 PM EDT...a strong thunderstorm was centered just east of Goat
Rock Lake, or 3 miles southwest of Mulberry Grove...moving northeast
at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Goat Rock Lake, Fortson, Mountain Hill, Mulberry Grove, Lake Harding
and Cataula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3276 8495 3271 8484 3261 8489 3257 8505
3259 8508 3262 8509 3263 8508 3264 8510
3264 8511 3266 8509 3267 8509 3269 8512
3269 8511
TIME...MOT...LOC 2217Z 244DEG 6KT 3262 8502
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 17, 6:59 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
659 PM EDT Sat Jul 17 2021
GAZ067-172330-
Meriwether GA-
659 PM EDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MERIWETHER COUNTY
UNTIL 730 PM EDT...
At 659 PM EDT...a strong thunderstorm was near Manchester, or 12
miles southeast of Greenville...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Manchester, Woodbury, Warm Springs, Raleigh and Imlac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3305 8458 3302 8454 3300 8453 3299 8453
3298 8452 3296 8453 3295 8452 3291 8453
3291 8451 3288 8451 3285 8455 3285 8470
3291 8475
TIME...MOT...LOC 2259Z 221DEG 8KT 3286 8462
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 17, 7:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
726 PM EDT Sat Jul 17 2021
GAZ067-180000-
Meriwether GA-
726 PM EDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MERIWETHER COUNTY
UNTIL 800 PM EDT...
At 725 PM EDT...a strong thunderstorm was centered near Imlac, or 7
miles east of Greenville...moving north at 15 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greenville, Woodbury, Gay, Alvaton, Rocky Mount, Harris City, Imlac
and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3322 8464 3322 8450 3318 8450 3318 8451
3310 8452 3310 8453 3308 8451 3308 8453
3305 8452 3304 8454 3301 8454 3300 8453
3295 8454 3296 8473 3316 8474
TIME...MOT...LOC 2325Z 187DEG 14KT 3303 8459
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:25 PM EDT | Special Weather Statement | FFC | Hall | 35 min |
| Jul 16, 9:01 PM EDT | Special Weather Statement | FFC | Montgomery | 29 min |
| Jul 16, 9:57 PM EDT | Special Weather Statement | FFC | Lumpkin | 33 min |
| Jul 17, 3:58 PM EDT | Special Weather Statement | FFC | Lamar | 32 min |
| Jul 17, 5:51 PM EDT | Special Weather Statement | FFC | Muscogee | 24 min |
| Jul 17, 6:18 PM EDT | Special Weather Statement | FFC | Harris | 27 min |
| Jul 17, 6:59 PM EDT | Special Weather Statement | FFC | Meriwether | 31 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.